muscle cramps?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 12/24/2006 12:46 AM (GMT -6)   
Does anyone get muscle cramps like a charlie horse from the advair or other meds?

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 21798
   Posted 12/24/2006 6:08 AM (GMT -6)   
If you take a steroid or steroid based medication, it can cause cramping in your muscles when you start to decrease the dosing or from continual use. Usually taking Tylonel will take the pain out and drinking plenty of water will help counteract the cramping.
@--->--Sherry--<---@
Uc(Left-sided) since 1992 - Colazal, 6MP, Biotin, Forvia-In Remission (maybe? Hopefully?)
Secondary Raynauds Syndrome since 2004 -Meds - Norvasc...Fibromyalgia since 2006
Co-mod for Ulcerative Colitis.....Moderator for Allergies/Asthma
Help others such as yourself by donating to Healingwell, every penny counts!
 

 
 


pegleg
Regular Member


Date Joined Oct 2006
Total Posts : 257
   Posted 12/24/2006 2:20 PM (GMT -6)   
Dear Ceebee: Where are your muscle cramps occuring? Advair is a combination of a long-acting bronchodilator & corticosteroid. Are you having bronchospasms? Some people are sensitive to the bronchodilator portion of the med & this can cause bronchospasms. This med is a very mild form of corticosteroid, only enters the lungs, and usually has no symptoms of muscle cramping. However, it can cause thrush, so be certain to rinse your mouth after each use. Also, this is not a rescue med as the bronchodilator portion is slow acting and cannot help in an exacerbation as quickly as Albuterol or Xopenex. Hope you feel better soon.

zoegirl
Regular Member


Date Joined Nov 2006
Total Posts : 27
   Posted 12/24/2006 3:57 PM (GMT -6)   
One of the side effects listed on the duo ned is mucle cramps. They have been kicking my bum to! I wake up with them in my legs(ahhhhhhhhhh) Hang in there. We will get better.
Love Kris

ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 12/24/2006 4:38 PM (GMT -6)   
The muscle cramps are in my toes, legs, fingers and wrist. Last for a long time and really hurt...actually pull toes and fingers sideways. Thanks for sharing with me:)

pegleg
Regular Member


Date Joined Oct 2006
Total Posts : 257
   Posted 12/24/2006 5:07 PM (GMT -6)   
I've never heard of any asthma med (except for IV solumedrol or high doses of prednisone) causing that type of problem. I do know that an imbalance in your metabolic system will cause your symptoms (example: low potassium level). If this continues, your MD needs to do a metabolic panel and see what's up. If it continues to get worse, go to ER because some metabolic deficiencies can affect various organs (such as low potassium causes heart arrythmias in me). Good luck & hope you feel better for the holiday season!


Educational info & not meant as medical advice.

strawb
New Member


Date Joined Sep 2006
Total Posts : 13
   Posted 12/26/2006 12:57 AM (GMT -6)   

Hi,

Yes, I have experienced muscle cramps. stiffness, tension etc.  I have been on Advair for about a year and started experiencing these symptoms.  I went to doc and had metabolic test and blood test to see if low in potassium--nothing found.  I had a suspision that my adrenals were getting affected.  eventhough advair is inhaled, steroids are meant to suppress immune system and consequently suppress your adrenals.. that is one the main reasons people have to be weaned off slowly(especially prednisone).  anyway, I have a friend that had muscle cramps about a week after starting advair--he weaned off and was fine.  I, myself, see a naturopath and started taking adrenal extract and felt better within a week.  I really did not want to stop advair unless abosolutely necessary.  this has worked wonders for me-==my muscle symptoms are gone.  Now, i am not saying this was due to advair, but never had these problems b4 advair.  you may want to go to a chiropractor who does applied kinesiology---they can tell if your adrenals are taxed and tell you what to do next.


ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 12/26/2006 2:26 AM (GMT -6)   
I think it is the advair too. When I was off advair, they stopped. How do I find the kind of person to help me like you did? I really like breathing easier like I do with the advair. Thanks for the info:)

strawb
New Member


Date Joined Sep 2006
Total Posts : 13
   Posted 12/26/2006 7:53 PM (GMT -6)   

HI-I don't know what kind of area you are in, but if you  could find someone in the phonebook  called a naturopath or a chiropractor that does "applied kiniseology/muscle testing"--not all chiropractors do this-in fact most don't---you would have to call and ask if they "muscle test for things like low adrenals'  if you have a health food store nearby, sometimes there are bulletin boards or pamphlets of alternative doctors.  you can also buy adrenal extract at the pharmacy or health food store.  it doesn't really have side effects, so you could it for a week and see if it helps, if not, then stop taking it.  all it is is a minute extract from a cows adrenal gland, so if you're a vegetarian you may have a problem taking it. basically, it is like taking a vitamin.  but the best would be to find someone to do the muscle testing on you.

but, you may have to consult your doctor about getting off the advair. if you noticed the symptoms stopping when you went off of it.  mY friend who had to stop advair due to muscle pain/cramps does fine with asmanex-which is just a steroid w/o the long-acting bronchodilator

good luck-write if you have more questions


davidjones63
New Member


Date Joined Sep 2013
Total Posts : 1
   Posted 9/7/2013 3:10 PM (GMT -6)   
Hi,
I only take Advair periodically when feeling congested, and whenever I take it I develop very bad cramping, especially in my arms and fingers. The cramping in my arms is lower bicep, and upper forearm, and the cramping in my hands is bad enough that I've dropped forks and knives while eating. It stops the day after I stop using the Advair. Has anyone else had these symptoms, and if so what did you do to counteract them?

Jack24
New Member


Date Joined Nov 2013
Total Posts : 1
   Posted 11/11/2013 3:23 PM (GMT -6)   
I have experienced painful leg and foot cramps while sleeping at night when I use Advair. My search for mitigation has led me to a need to use additional potassium. Simple potassium supplements in the health food store simply don't do it. They contain precious little potassium. There are foods that contain much more useful levels of potassium. One banana  a day will usually do it. But I prefer the low sodium 5.5 oz. cans of original V8 juice I get at Costco by the case. Not at all expensive. One 5.5 oz. can contains 700 mg. of potassium. Also, much lower in calories than a banana. I have used the Advair 100 and 250 and this works for me to prevent cramping. I have seen some generalized info that Advair can affect potassium levels, but nothing specific or why this is so. I chug one 5.5 oz. can of the low sodium V8 before bedtime or with evening meal. In a pinch you can use the regular V8. It doesn't have as much potassium but still has a good bit. I buy a couple of cases of the low sodium V8 when I find it at Costco. They don't always seem to keep it in stock but do fairly often. Always check to be sure you are getting the "low sodium" prominently marked on the can. It is usually stocked alongside the regular V8. Might also be available at other bulk food outlets. You may also be able to find some in larger cans at your local grocery.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 24, 2014 7:43 AM (GMT -6)
There are a total of 2,109,721 posts in 234,476 threads.
View Active Threads


Who's Online
This forum has 149159 registered members. Please welcome our newest member, babyblue29.
415 Guest(s), 27 Registered Member(s) are currently online.  Details
Elleon, redheadskier, buckeyecrohnie, MarieLS, jackblack45, Vjarowdy, hateuc, dmw52, Mouche, Roxie60, kazbern, babyblue29, Janghwa, PamSmith, Jay79, stkitt, Seanbigshow, Old Mike, littlenm, cindywal, ChrissySoul, beatUC, ProblemsAreOpportunities, xy123, Prabh, nygeorge457, dmlvt


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer